Exhaustion & Photosensitivity/Lupus Patient
I would like to know how Lupus patients deal with the exhaustion. I would also like to know What photosensitivity does to you & what treatment entails if you have it? Thank You.
Hi Carole hope these links help.
Hi Karen, Websites were informative, but need a hip replacement on 6/19; tried physical therapy, but no improvement. Hopefully when the hip gets replaced & pain goes away, I’ll feel better. I feel decent for 1/2 hour in a.m., but usually after that. I could go to sleep all over again & of course the mild painkillers given by the dr. Doesn’t help either. Hopefully after the surgery & I have 10 days with p.t. In rehab, I’ll be feeling better with the exercise. Thank you for your info & the websites!
LupusKaren has provided you with some great information links.
You may also want to read our blog article on 'managing fatigue' here: lupusuk.org.uk/managing-fat...
Hi the fatigue can be quite debilitating you can be fine one minute then 10 minuets later all you want to do is sleep and sleep is the best thing although methatrexate Bose help the fatigue,the sun sensitivity make my muscles ache and joints swell I’ve also stopped going on holiday as I always end up being ill I have a history of kidney /uti infection due to being out in the sun so I keep covered up factor 30 (minimum) and a trilby hat I was out in direct sunlight for 20 minuets on Tuesday and I’ve got skin coming off my ears hope this helps
Thank you for your info. I used to live in the sun & loved every minute of it. Now I’m finding it difficult to forgo the pool & the sun, but would never take the chance to risk more problems because of the Lupus. If only I could find the solution of being so exhausted & my hair falling out. I will definitely ask my Rheumatologist for the methotrexate, thanks so much, I’ll try anything.
Please befor you ask for methatrexate read up on it it dose have its down side unfortunately
Will do; will see Rheumatologist soon. Will definitely bring it up. Thank you for the info.
Hi Carole, I have sjorgens and lupus. I have had to change my sleeping patterns, in the past I used to sleep 5 to 6 hours now I need to sleep minimum 9 hours to function well. I do however wake up usually at around 5.30 but I just turn over and continue sleeping. Despite all these hours, there are days I need to take a nap and as I live in Spain, where the lunch hour is two hours, I can take that nap. If the sleepiness hits me during work, it is a struggle to keep going. As far as the sun is concerned, what I do is keep out of the sun as much as possible, wear sun block and a hat. For the dryness of the mouth I drink sips of water and natural lemon juice. Dolquine (plaquenil) helped with my hair loss. I hope this helps.
Thanks for the natural lemon juice & water tip. It seems I can’t get enough to drink and lozenges help for about 20 minutes. I definitely will stay out of the sun. Covered up at pool, only tested bottoms of my legs for 20 minutes, not even sunny that day, and by the time I returned to the room, my legs looked like roadmaps ( like a child took a red marker and mapped out every vein under the skin). Will never test myself again. Thank goodness the marks disappeared in a week & joints felt better in a few days. Will try the natural lemon juice & water asap & it should help the kidney & bladder problems too.
Hi Carole I too have the fatigue and photosensitivity which is a pain in the neck, I wear, hat gloves and 50% sunscreen and have even bought clothing from the cancer council which is 50% sunscreen tested. My doctor just ignores the fatigue side of things thinking its because of my age (85). I was only diagnosed last September. Next month I get to see a rhuematologist, not sure what that is going to do but will keep you posted. stay positive.
Good Luck, Jean. I get the same reaction too (age — 76). I take so many meds now, you’d think something would help.
I was Dx'd last September with Subacute..or is that Subucate...any how my symptoms were DREADFUL rash (not on my face though) painful small joints hands/fingers/.... AND FATIGUE...I felt like such a looser last summer because I just couldn't keep up....I thought it was because I was 62...but the fatigue was so awful..I was told it was because I had major surgery the previous March...but I didn't buy into that either....anyhow Biopsy of my rash and a lot of other tests...I take Hydroxychloraquine..my joint pain is all but gone...I COVER myself with sunscreen and clothes(the sun Used to be my best friend..)...I'm getting some rashes ..hands and back of ears....Fatigue...When it slams me I can only do one thing...NOTHING...Yet I can do a lot of activity...just got in from heavy gardening, digging ,transplanting....Guess what, I can feel the FATIGUE hitting me right now..gotta go..I hope someone has an answer..I'll be checking ...and My Best as you move forward
Hi Leslie, Thank goodness I don’t get the rash and the Hydrox. Hasn’t kicked in yet — fingers & toes still ache and are always really cold. I guess I’m just looking for a great vitamin that will handle the fatigue — taking a handful now, but to no avail. Hoping to be able to move around better after hip replacement. Thanks for advice about activity, hopefully soon.
I'm not sure yet about the sun. I was diagnosed w Lupus/Sjogrens last year. I go to the pool for one hour in the morning, and am protecting myself with a sun rash long-sleeved shirt 50+, hat, sunglasses and sun screen. But even with all that I may be getting some weakness and possible silent migraine (flashing lights) on the evening after the pool. Not sure. Its a mystery to be sure!
Since you mentioned vitamins, I wanted to add that I had a bad experience with taking vitamin supplements. I have low platelets ITP so turmeric gave me bruises- though it does help some people with inflammation. Magnesium caused my Plaquinil to not work (I was taking it at the same meal) and I went into a bad flare after taking magnesium for 9 days. So no more magnesium or turmeric for me! And to be safe I will do not take any vitamins within 4 hours of taking Plaquinil.
Just to add, I was also told by one of my consultants not to take any Vitamin supplements, although he agreed to my Vitamin D and Calcichew D3, which had been prescribed. We were still in diagnosis stage at the time and I couldn't really understand why the embargo, so I'm grateful for your explanation of what happened to you poseymint.
I have the same question as you caroleborrmann... What exactly does the photosensitivity do to you? I've had reactions very quickly, like you have. I'll have a pink patch in 6 minutes if exposed to direct sunlight. My nose seems to glow about 6 hours later, as if there's a heat reaction coming from inside. And the odd joint will hurt, but then feel better the next day. I've asked my GP the same thing you have. What exactly happens when I'm exposed to the sun? She just said I'd get rashes and things and reiterated 'No sun or sea for you Madame'. Probably she wasn't the one to ask. I do get rashes 'and things' but they pop up after no sun exposure too. It's pretty complicated, isn't it. And we're all so different that it makes it even harder to understand. It helps just reading how others experience the sun, so thanks for posting.
then I have developed photo sensitivity. Does anyone know if they are okay to use if you have light sensitivity...
go he keeps saying you can't do anthing in the rain. It just goes to show haw you can fool yourself....
spray tan would irritate my skin now? Thank you in advance -x-
Start a Community